Alert archive / Texas / Flash Flood Watches in 2006

Flash Flood Watch 1, NWS Brownsville, TX

June 1, 20068 counties in Texas

NWS Brownsville, TX issued this flash flood watch at Jun 1, 2006, 11:51 PM CDT for 8 counties in Texas. It took effect at Jun 2, 2006, 12:00 AM CDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Jun 1, 2006, 11:51 PM CDT (04:51 UTC)
In effect from
Jun 2, 2006, 12:00 AM CDT
Expired
Jun 2, 2006, 3:40 PM CDT
In force
16 hr
Issued by
NWS Brownsville, TX
Flood severity
None

Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX

The radar

The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 04:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 4.9 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2006-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 869 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2006-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
869 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
938 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this flash flood watch went out at Jun 1, 9:00 PM CDT, 2 hours 51 minutes earlier.

Area forecast discussion, Jun 1, 9:00 PM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
900 PM CDT THU JUN 1 2006

.DISCUSSION...SCATTERED SHOWERS WITH EMBEDDED THUNDERSTORMS HAVE
PERSISTED THE ENTIRE SHIFT. PWAT IS AROUND 1.8 INCHES...SO A LIFTING
MECHANISM IS COLLABORATING TO BRING ABOUT THE ONGOING CONVECTION.
LOSS OF DAYTIME HEATING WILL AMELIORATE THE INTENSITY IF NOT THE
AREAL COVERAGE TONIGHT. THE MID LEVEL WEAKNESS WILL PERSIST OVER THE
GENERAL AREA OF DEEP SOUTH TEXAS IN THE SHORT TERM...LEADING TO
SCATTERED SHOWERS AGAIN ON FRIDAY AND INTO FRIDAY NIGHT. THE PRESENT
GRID PACKAGE AND ZONE FORECAST LOOKS REASONABLE FOR THE TIME
BEING...SO NO UPDATE PLANNED.
&&

.PREV DISCUSSION...ISSUED AT 145 PM CDT THU JUN 1 2006...THE BRO
SOUNDING THIS MORNING SHOWED A PRECIP WATER OF 1.65 AND A K-INDEX OF
37. SHOWERS HAVE DEVELOPED OVER DEEP SOUTH TEXAS THIS AFTERNOON DUE
TO CONSIDERABLE MOISTURE AND THE AIRMASS BEING VERY UNSTABLE. AN
AREA OF LOW PRESSURE JUST OFF THE SOUTH TEXAS COASTLINE EAST OF
CORPUS CHRISTI IS SLOWLY MOVING WEST. SHOWERS AND THUNDERSTORMS
SHOULD DEVELOP EVEN MORE LATER THIS AFTERNOON DUE TO DAYTIME
HEATING...BUT CLOUDINESS OVER DEEP SOUTH TEXAS WILL INHIBIT SOME
SHOWERS AND THUNDERSTORMS. THE AREA OF LOW PRESSURE SHOULD SLOWLY
TRACK WEST OVER SOUTH TEXAS TONIGHT AND FRIDAY CAUSING A CONTINUED
CHANCE FOR SHOWERS AND THUNDERSTORMS...ESPECIALLY DURING THE DAYTIME
HOURS ON FRIDAY. THE AREA OF LOW PRESSURE SHOULD BE OVER SOUTHWEST
TEXAS BY FRIDAY NIGHT...CAUSING SHOWERS AND THUNDERSTORMS TO
DECREASE VERY RAPIDLY. TEMPERATURES SHOULD BE SLIGHTLY BELOW NORMAL
ON FRIDAY DUE TO CLOUD COVER. A RELATIVELY DRY AND STABLE AIRMASS
WILL BE THE RULE OVER DEEP SOUTH TEXAS FOR THE WEEKEND.
&&

.MARINE...AT 6PM BUOY020 REPORTED SOUTHEAST WINDS AT 4 KNOTS AND
SEAS 3 FEET. LIGHT WINDS AND SEAS ARE EXPECTED DURING THE NEXT FEW
DAYS WITH A WEAK LOCAL GRADIENT. LOW PRESSURE THAT DRIFTED ASHORE
DURING THE LAST 24 HOURS IS EXPECTED TO PUSH BACK OVER WATER
TOMORROW WITH CONTINUED SHOWER AND THUNDERSTORM ACTIVITY. SOME
STORMS COULD HAVE FREQUENT LIGHTNING AND HEAVY DOWNPOURS. MARINERS
SHOULD REMAIN ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS.
&&

.AVIATION...CIGS ARE EXPECTED TO COME BACK DOWN LATER THIS EVENING
AS THE LOW PRESSURE SYSTEM MOVES BACK TO THE REGION WITH SHOWER AND
THUNDERSTORM ACTIVITY. EXPECT BRIEF GUSTY AND VARIABLE WINDS...
HEAVY DOWNPOURS AND REDUCED VIS NEAR THUNDERSTORMS.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  72  84  72  89  72 /  40  50  20  10   0
BROWNSVILLE          71  87  71  91  71 /  40  50  20  10   0
HARLINGEN            70  87  70  92  70 /  40  50  20  10   0
MCALLEN              72  90  72  95  72 /  40  50  20  10   0
RIO GRANDE CITY      73  89  73  95  74 /  40  50  20  10   0
SOUTH PADRE ISLAND   73  84  73  87  74 /  40  50  20  10   0
&&

.BRO WATCHES/WARNINGS/ADVISORIES...NONE.
&&

54/64/VEGA

THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT:
HTTP://WWW.SRH.NOAA.GOV/BRO
Hazardous weather outlook, Jun 1, 5:06 AM CDT, 18 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
506 AM CDT THU JUN 1 2006

TXZ248>257-021100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
506 AM CDT THU JUN 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL LOW PRESSURE SYSTEM LOCATED ALONG THE NORTHWESTERN
COAST OF THE GULF OF MEXICO ALONG WITH THE AFTERNOON SEA BREEZE WILL
PRODUCE A CHANCE OF SHOWERS AND ISOLATED THUNDERSTORMS OVER
PORTIONS OF THE RIO GRANDE VALLEY AND THE ADJACENT COASTAL WATERS
AT TIMES THROUGH THIS EVENING. SOME OF THE ISOLATED THUNDERSTORMS
MAY BECOME STRONG PRODUCING LOCALIZED HEAVY RAINFALL RESULTING IN
LOCALIZED FLOODING. REMEMBER...NEVER DRIVE YOUR VEHICLE INTO
WATERS OF UNKNOWN DEPTH. TURN AROUND...DONT DROWN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AN UPPER LEVEL LOW PRESSURE SYSTEM ALONG WITH THE AFTERNOON
SEA BREEZE WILL PRODUCE A CHANCE FOR SHOWERS AND ISOLATED
THUNDERSTORMS AT TIMES OVER DEEP SOUTH TEXAS AND THE ADJACENT
COASTAL WATERS ON FRIDAY. SOME THUNDERSTORMS MAY PRODUCE LOCALLY
HEAVY RAINFALL RESULTING IN LOCALIZED FLOODING. REMEMBER...NEVER
DRIVE YOUR VEHICLE INTO WATERS OF UNKNOWN DEPTH. TURN
AROUND...DONT DROWN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY IF FLOODING RAINS DEVELOP
TODAY OR FRIDAY.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 12:24 AM CDTFlash Flood WarningBROHidalgo2 hr
Jun 2, 1:52 AM CDTFlash Flood WarningBROKenedy113 min
Jun 2, 5:39 AM CDTMarine Weather StatementBRO2 hr
Jun 2, 6:59 AM CDTFlash Flood WarningBROKenedy61 min
Jun 2, 7:08 AM CDTFlash Flood WarningBROBrooks67 min
Jun 2, 8:55 AM CDTFlash Flood WarningBROWillacy50 min
Jun 2, 9:31 AM CDTFlash Flood WarningBROCameron44 min

Nearby

Flash Flood Watches in Texas, 2006Every flash flood watch in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.